Also found in: Dictionary, Thesaurus, Legal, Encyclopedia, Wikipedia.
fever resulting from an allergic reaction to a drug that clears rapidly on discontinuation of the drug.
a fever caused by the pharmacological action of a medication, its thermoregulatory action, a local complication of parenteral administration, or, most commonly, an immunological reaction mediated by drug-induced antibodies. The onset of fever occurs usually between 7 and 10 days after the medication is begun. A return to normal is ordinarily seen within 2 or 3 days of discontinuance of the drug. The correct diagnosis of drug fever and the discontinuance of the medication are important to prevent further adverse reactions and possibly dangerous and expensive diagnostic and therapeutic interventions. See also Jarisch-Herxheimer reaction.
Fever caused by the administration of a drug. Because fevers are more often caused by infections, rheumatological illnesses, or malignancies, the diagnosis of drug fever may be overlooked initially.
See also: fever
drug fe·ver(drŭg fēvĕr)
Pyrexia due to allergic reaction to a drug that clears rapidly on discontinuation of the drug.